MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/90; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/80/90; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430461
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 self-expandable stent system was selected for treatment of the distal sfa.When introducing the device into the 4f introducer sheath, the stent came off the shaft outside patient.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed a severe deformation over a length of about 27 mm in the distal portion of the retractable shaft (i.E.Shaft is kinked and compressed), indicating application of a pushing force despite meeting resistance.Outside of the deformed zone, the diameter of the retractable shaft complies with the specification.Inspection of the remainder of the device revealed no other damage or irregularity.The stent has been fully released outside patient and was returned separately.The stent is undamaged besides few entangled struts.The introducer sheath used in the intervention was not returned.Due to the state of the device, it could not be inserted into a reference introducer sheath.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all inprocess controls as well as the final inspection.During final inspection, the retractable shaft of every stent system undergoes visual inspection and a 100 percent control of the retractable shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to a tolerance issue with the introducer sheath used in the intervention.

Brand Name
PULSAR-18 T3 6/80/90
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key18270556
Report Number1028232-2023-06150
Device Sequence Number7691349
Product Code NIP
UDI-Device Identifier07640130446595
UDI-Public(01)07640130446595(17)2608
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2026
Device Model Number430461
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08231328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown